Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 8:54 PM CDT for Cherokee County, Kansas; Barton County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 13, 2007, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cherokee County, KS, Barton County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 130159
FFWSGF
KSC021-MOC011-131400-
/X.NEW.KSGF.FF.W.0108.070613T0154Z-070613T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 AM CDT WEDNESDAY.
* AT 852 PM CDT...CHEROKEE COUNTY AND BARTON COUNTY EMERGENCY
MANAGEMENT REPORTED THAT SIGNIFICANT FLASH FLOODING WAS OCCURRING
ACROSS SEVERAL AREAS OF CHEROKEE AND BARTON COUNTIES. NUMEROUS
ROADS WERE BEING CLOSED DUE TO DANGEROUS FLOODING OVER THESE
ROAD SYSTEMS.
THE SPRING RIVER NEAR RIVERTON AND BAXTER SPRINGS CONTINUED TO
RISE THIS EVENING. MAJOR ROAD SYSTEMS INTO THE CITY OF BAXTER
SPRINGS WERE BEING SHUT DOWN AS FLOOD WATER WAS BEGINNING TO
APPROACH HIGHWAYS 166...66...AND POSSIBLY 69. HOUSES IN THE
CITY OF BAXTER SPRINGS WERE BEING FLOODED INTO...AND SEVERAL
MORE HOUSES MAY BE IN DANGER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...BAXTER
SPRINGS...RIVERTON...LAMAR...VERDELLA...WEIR...SCAMMON AND WEST
MINERAL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3733 9505 3732 9464 3735 9461 3764 9462
3763 9409 3735 9410 3736 9460 3732 9463
3723 9464 3701 9464 3702 9504
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:41 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 6:41 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT TUE JUN 12 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... HEAVY RAIN POTENTIAL CONTINUES FOR SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE MIDDLE OF NEXT WEEK AS THUNDERSTORM COMPLEXES FORM OVER EASTERN KANSAS AND MOVE INTO WESTERN MISSOURI ON SEVERAL OCCASIONS. THIS WILL BE THE FORECAST CHALLENGE THROUGH THE NEXT WEEK. CURRENTLY...SHOWERS AND THUNDERSTORMS FROM THIS MORNINGS CONVECTION HAS WEAKENED SIGNIFICANTLY. HOWEVER...A STATIONARY AREA PERSISTS OVER CHEROKEE COUNTY...SOUTHEAST INTO MCDONALD COUNTY. AREA MOVING VERY SLOWLY SOUTH AND WILL CONTINUE TO BRING MODERATE RAINFALL AMOUNTS TO COUNTIES UNDER THE AREA BEFORE RAINING ITSELF OUT LATER THIS AFTERNOON. THE REST OF CENTRAL AND SOUTHERN MISSOURI SHOULD BE OK THROUGH THE REST OF THE AFTERNOON AND EVENING. ANOTHER UPPER VORT SEEN OVER NORTH CENTRAL TEXAS THAT HAD ME A LITTLE CONCERNED FOR ANOTHER ROUND OF HEAVY RAIN ACROSS OUR WESTERN ZONES TONIGHT. OVER THE PAST SEVERAL HOURS...LOW HAS TAKEN A MORE NORTHERLY TRACK INTO WESTERN OKLAHOMA AND CENTRAL KANSAS...SO THINK THE HEAVY RAINFALL EVENT WILL BE SHIFTED WEST OVERNIGHT. TONIGHT...ENTIRE AREA SHOULD BE UNDER DIFFLUENT EAST AND SOUTHEAST FLOW AS CONVERGENT AREA PUSHES INTO CENTRAL KANSAS THIS EVENING. DO BELIEVE THERE WILL BE SOME CONVECTION OVER OUR SOUTHEAST KANSAS COUNTIES THIS EVENING...AND FLASH FLOODING/AREAL FLOODING WILL CONTINUE OVERNIGHT. WEDNESDAY...EASTERLY TO NORTHEASTERLY FLOW CONTINUES ACROSS THE CWA...KEEPING US DRY. TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 80S TO LOW 90S...MAKING FOR VERY MUGGY AND UNCOMFORTABLE AFTERNOONS ACROSS THE AREA. COULD SEE AFTERNOON CONVECTION AND HAVE KEPT LOW END CHANCE POPS...MAINLY ACROSS OUR WESTERN ZONES. THURSDAY ON...CONVERGENT LINE APPROACHES EASTERN KANSAS ONCE AGAIN THURSDAY. GFS SHOWING UPPER LOW PUSHING INTO CENTRAL OKLAHOMA. ISSUED ESF TO COVER HEAVY RAIN POTENTIAL THURSDAY MORNING INTO THE AFTERNOON. THESE HEAVY RAIN CHANCES WILL CONTINUE ON AN AFTERNOON BASIS THROUGH THE REST OF THE WEEK AS THE LOW CONTINUES TO MEANDER OVER OKLAHOMA AND SPINS OFF LITTLE POCKETS OF ENERGY INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. SATURDAY AFTERNOON LOOKS TO BE ANOTHER HEAVY RAINFALL EVENT AS A STRONGER ENERGY POCKET GETS SPUN OFF THE LOW. GFS SHOWING LOW KICKING OUT FINALLY SUNDAY AFTERNOON AND EVENING AS RIDGE SHIFTS EAST AND A STRONGER COLD FRONT MOVES INTO THE NORTH CENTRAL PLAINS. GFS BRINGS A FAIRLY STRONG COLD FRONT INTO NORTHWEST MISSOURI MONDAY AFTERNOON AND THEN INTO SOUTHERN MISSOURI MONDAY EVENING INTO TUESDAY. HEAVY RAINFALL AND SEVERE WEATHER WILL MOST LIKELY RESULT MONDAY EVENING AS A 100KT JET DIVES SOUTH TUESDAY MORNING. WILL CONTINUE TO MONITOR MODEL SOLUTIONS AND ISSUE STRONGER STATEMENTS ONCE WE GET A LITTLE CLOSER TO THE EVENT. GCC && .AVIATION... FOR THE 00Z TAF PACKAGE...RAIN HAS DISSIPATED/SHIFTED OFF TO THE WEST AND GENERALLY QUIET CONDITIONS ARE EXPECTED FOR THE NEXT 18-24 HOURS. WILL NEED TO MONITOR COMBINATION OF CLEARING SKIES... SOUTHEAST WINDS AND VERY MOIST GROUND. IF WINDS BECOME LIGHTER THAN FORECAST...THE POTENTIAL FOR MVFR LIGHT FOG WILL INCREASE QUITE A BIT. AT THIS POINT...HAVE KEPT MVFR FOG OUT OF THE SGF TAF AS SOME FUNNELING OF THE WINDS IS POSSIBLE WITH THE SOUTHEASTERLY COMPONENT OF THE WIND. MVFR FOG WAS INCLUDED IN JLN FOR THE OVERNIGHT HOURS. OTHERWISE...VFR CONDITIONS WILL BE THE RULE. WILL NEED TO MONITOR SHRA/TSRA DEVELOPMENT OVER KS/OK TONIGHT AND TOMORROW AS THIS MAY FLIRT WITH THE JLN AERODROME WEDNESDAY AFTERNOON. I HAVE INCLUDED A VCSH FOR THIS POTENTIAL IN THE JLN TAF. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 12, 8:00 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT TUE JUN 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. TORRENTIAL RAINS HAVE ENDED ACROSS THE REGION. QUIET CONDITIONS ARE EXPECTED TO PERSIST FOR THE REMAINDER OF THIS EVENING THROUGH MUCH OF THE OVERNIGHT. NEVERTHELESS...VERY SUBTLE AND SMALL SCALE AREAS OF RAINFALL MAY DEVELOP ACROSS CENTRAL AND EASTERN KANSAS DURING THE OVERNIGHT HOURS. THERE IS A POTENTIAL FOR THIS ACTIVITY TO APPROACH EXTREME SOUTHEAST KANSAS TOWARDS DAYBREAK WEDNESDAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION. IF ANY ACTIVITY MOVES INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...LOCALLY VERY HEAVY RAINFALL WILL BE POSSIBLE. GIVEN THE TREMENDOUS RAINFALL TOTALS THAT HAVE OCCURRED IN THIS REGION OVER THE PAST THREE DAYS...ANY ADDITIONAL RAINFALL WILL AGGRAVATE AN ALREADY SERIOUS SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH SATURDAY. A STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
In the hours before
Local storm report, Jun 12, 3:26 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 5 N SPARTA 37.07N 93.08W
06/12/2007 CHRISTIAN MO FIRE DEPT/RESCUE
A WATER RESCUE IS IN PROGRESS ON THE FINLEY CREEK...NORTH
OF SPARTA ON REED ROAD.
&&
JLTLocal storm report, Jun 12, 3:55 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD JOPLIN 37.08N 94.51W
06/12/2007 JASPER MO BROADCAST MEDIA
AN AREA IN JOPLIN NEAR THE SEARS PLAZA HAS BEEN
EVACUATED. THIS EVACUATION WAS MAINLY FOR A
BUSINESS...AND 25 PEOPLE WERE EVACUATED. THIS EVACUATION
WAS IN RESPONSE TO FLASH FLOODING NEAR THE HEAD WATERS OF
SHORT CREEK.
&&
DCRAMERLocal storm report, Jun 12, 4:29 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
06/12/2007 CHEROKEE KS EMERGENCY MNGR
FLOODING IS OCCURRING WITHIN THE CITY OF BAXTER SPRINGS.
SIX HOMES HAVE BEEN EVACUATED IN THE NORTHEAST SECTION OF
THE CITY. BASICALLY THE SPRING RIVER IS BACKING UP INTO
SEVERAL TRIBUTARIES IN THE AREA...AND BEGINNING TO FLOOD
LOW AREAS IN THE CITY. FOUR HOMES HAVE BEEN FLOODED INTO.
&&
DCRAMERLocal storm report, Jun 12, 4:30 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD JOPLIN 37.08N 94.51W
06/12/2007 JASPER MO LAW ENFORCEMENT
PORTIONS OF VATEROTT COLLEGE HAS BEEN EVACUATED FROM
FLASH FLOODING OF JOPLIN CREEK.
&&
DCRAMERLocal storm report, Jun 12, 5:11 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD OZARK 37.02N 93.21W
06/12/2007 CHRISTIAN MO NWS EMPLOYEE
EVACUATIONS HAVE OCCURRED AT HERITAGE CHRYSLER AND
PLYMOUTH IN OZARK. THIS IS IN RESPONSE TO FLASH FLOODING
ALONG THE FINLEY RIVER.
&&
DCRAMERLocal storm report, Jun 12, 6:06 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 9 W ANDERSON 36.65N 94.61W
06/12/2007 MCDONALD MO LAW ENFORCEMENT
WATER RESCUE IN PROGRESS. TRUCK DROVE INTO THE BUFFALO
CREEK AND WAS SWEPT OF THE ROAD. TRUCK HAS BEEN
FOUND...AND A HELICOPTER IS BEING USED TO FIND THE DRIVER
OF THE TRUCK.
&&
DCRAMERNearby
Flash Flood Warnings in Kansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.